MAUDE Adverse Event Report: CORDIS US. CORP AVIATOR PLUS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP AVIATOR PLUS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4245040W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the ballon of a 5mm x 40mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 5 atmospheres (atm).A 4mm x 40mm aviator plus pta balloon catheter was used as a replacement and was inflated to 10atm without issue.There were no reported injuries to the patient.This was during an endovascular therapy (evt) procedure to treat a superficial femoral artery (sfa) lesion.A contralateral approach was made with a 6f non-cordis sheath.An unknown guidewire was used to cross the lesion prior to use of the aviator plus pta balloon catheter.A non-cordis balloon catheter was also used during this procedure.Additional information was requested but was not provided.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the balloon of a 5mm x 40mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 5 atmospheres (atm).A 4mm x 40mm aviator plus pta balloon catheter was used as a replacement and was inflated to 10atm without issue.There were no reported injuries to the patient.This was during an endovascular therapy (evt) procedure to treat a superficial femoral artery (sfa) lesion.A contralateral approach was made with a 6f non-cordis sheath.An unknown guidewire was used to cross the lesion prior to use of the aviator plus pta balloon catheter.A non-cordis balloon catheter was also used during this procedure.Additional information was requested but was not provided.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 82293201 presented no issues during the manufacturing process that can be related to the reported event.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint "balloon burst at/below rbp" could not be evaluated.With the limited information provided, without the return of the device, and with no procedural films, the cause of the reported event could not be determined.It is possible that factors related to the procedure, handling, and/or patient anatomy contributed to the reported event.Prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Do not exceed the rated burst pressure recommended on the label.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Based on the device history record review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
AVIATOR PLUS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key21816179
Report Number3007635982-2025-00082
Device Sequence Number7288037
Product Code LIT
UDI-Device Identifier20705032005842
UDI-Public(01)20705032005842(17)260831(10)82293201
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2026
Device Catalogue Number4245040W
Device Lot Number82293201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4MM X 40MM AVIATOR PLUS PTA BALLOON CATHETER; 6F DESTINATION TERUMO SHEATH; BOSTON SCIENTIFIC JUPITER BALLOON CATHETER; UNKNOWN GUIDEWIRE
Patient SexUnknown
Patient EthnicityNon Hispanic